Alert archive / Illinois / Tornado Warnings in 2022
Tornado Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 17, 2022, 8:53 PM CDT for Cape Girardeau County, Missouri; Alexander County, Union County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2022, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 17, 2022, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:54 PM CDT | TSTM WND DMG | 2 Ene Cape Girardeau, MO | POWER POLE WAS SNAPPED IN RED STAR BY WIND. REPORT RELAYED BY KFVS-12. TIME ESTIMATED BY RADAR. |
| Jul 17, 8:56 PM CDT | TSTM WND DMG | 3 Ne Cape Girardeau, MO | POWER LINES DOWN IN THE RED STAR DISTRICT IN CAPE. ALSO TREE DOWN ACROSS CAPE ROCK RD. REPORT RELAYED BY KFVS-12. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WFUS53 KPAH 180153
TORPAH
ILC003-181-MOC031-180230-
/O.NEW.KPAH.TO.W.0032.220718T0153Z-220718T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
853 PM CDT Sun Jul 17 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Union County in southern Illinois...
Northwestern Alexander County in southern Illinois...
East central Cape Girardeau County in southeastern Missouri...
* Until 930 PM CDT.
* At 853 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cape Girardeau, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dongola.
This includes the following highways...
Interstate 57 in Illinois between Mile Markers 25 and 27.
Interstate 55 between Mile Markers 95 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3728 8960 3739 8961 3741 8915 3733 8916
3733 8922 3732 8921 3729 8920 3726 8925
3725 8925
TIME...MOT...LOC 0153Z 266DEG 37KT 3734 8954
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SMITH3 follow-up statements
462
WWUS53 KPAH 180202
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
902 PM CDT Sun Jul 17 2022
ILC003-181-MOC031-180230-
/O.CON.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-Cape Girardeau MO-
902 PM CDT Sun Jul 17 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN UNION...NORTHWESTERN ALEXANDER AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES...
At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Ware, or 8 miles east of Cape Girardeau,
moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cape Girardeau, Dongola, Mill Creek and East Cape Girardeau.
This includes Interstate 57 in Illinois between Mile Markers 25 and
27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3728 8952 3739 8948 3741 8915 3733 8916
3733 8922 3732 8921 3729 8920 3726 8925
3725 8925
TIME...MOT...LOC 0201Z 266DEG 37KT 3734 8943
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SMITH222
WWUS53 KPAH 180211
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
911 PM CDT Sun Jul 17 2022
MOC031-180220-
/O.CAN.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Cape Girardeau MO-
911 PM CDT Sun Jul 17 2022
...THE TORNADO WARNING FOR EAST CENTRAL CAPE GIRARDEAU COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
3733 8922 3732 8921 3729 8920 3726 8925
3725 8925
TIME...MOT...LOC 0210Z 269DEG 33KT 3734 8935
$$
ILC003-181-180230-
/O.CON.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-
911 PM CDT Sun Jul 17 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTH
CENTRAL UNION AND NORTH CENTRAL ALEXANDER COUNTIES...
At 910 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Ware, or 8 miles southwest of Jonesboro,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dongola and Mill Creek.
This includes Interstate 57 in Illinois between Mile Markers 25 and
27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
3733 8922 3732 8921 3729 8920 3726 8925
3725 8925
TIME...MOT...LOC 0210Z 269DEG 33KT 3734 8935
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SMITH845
WWUS53 KPAH 180226
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
926 PM CDT Sun Jul 17 2022
ILC003-181-180236-
/O.EXP.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-
926 PM CDT Sun Jul 17 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL UNION AND NORTH CENTRAL
ALEXANDER COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
3733 8922 3732 8921 3729 8920 3726 8925
3725 8925
TIME...MOT...LOC 0226Z 266DEG 37KT 3735 8916
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 17, 6:26 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 6:26 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Paducah KY 626 PM CDT Sun Jul 17 2022 .UPDATE... Issued at 625 PM CDT Sun Jul 17 2022 Updated the aviation section for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 321 PM CDT Sun Jul 17 2022 An upper level trof, currently extending from over the Great Lakes region to Missouri, will continue to push slowly southeast tonight. Concurrently, at the surface, a weak boundary to our northwest will also be slowly moving through the PAH forecast area tonight into Monday. The latest HRRR shows convection becoming widespread across the entire PAH forecast area between 01z-04z, then gradually moving southeast through the overnight hours. Went with likely to categorical PoPs through this evening, then chances will slowly decrease from northwest to southeast late tonight through Monday. Our northwest and west counties should be dry by Monday afternoon, with just a few light showers possibly lingering in our far southeast counties early Monday evening. Additional rainfall amounts are expected to be generally in the one to one and a half inch range, with isolated higher amounts. Portions of southeast Missouri, far west Kentucky and extreme southeast Illinois remain in a Slight Risk for severe storms, where we have had the best heating and least rainfall. If storms can get going in the next few hours, we could see a few strong to severe storms into this evening. This will be something to watch. The clouds and precipitation have given us a break from the above normal temperatures today, and this will also be the case tomorrow. With lows tonight and Monday night around 70 degrees, highs Monday will range from the middle 80s east to near 90 degrees west. The heat begins its return Tuesday, when we expect highs to range from around 90 degrees northeast to the middle 90s southwest. With dew points in the lower 70s, afternoon heat indices in southeast Missouri will reach from 100 to around 105 degrees. Lows Tuesday night will be much warmer in the middle to upper 70s. .LONG TERM...(Wednesday through Sunday) Issued at 321 PM CDT Sun Jul 17 2022 The long term forecast period will feature mainly hot and dry weather through the weekend with an upper ridge building into the Middle Mississippi Valley area. With breezy southwesterly winds bringing in ample moisture, Wednesday looks to be the most concerning day of the week for heat related issues. Highs are forecast to be in the mid-90s for the Evansville Tri-State to near or just above 100 in Southeast Missouri with peak heat index values of 105-110 likely for most of the area. A shortwave low moves across Lake Superior into Ontario Wednesday, resulting in a weak cold frontal passage through the Quad State Wednesday evening. While there is plenty of CAPE and DCAPE along with high mid-level lapse rates, a strong capping inversion sharply limits PoPs in the ensembles ahead of the front. The lone PoPs left in the NBM are Wednesday evening for the KY Pennyrile area, as precip chances are higher southeast of the forecast area. The front will provide some temporary relief from heat and humidity, though highs on Thursday are still projected to be in the upper-80s to mid- 90s. The upper ridge expands eastward into the Middle Mississippi Valley for next weekend. Some models are forecasting extreme heat, particularly the operational GFS, though this appears to be way overdone. Due to the clear overstating of highs in some models, and the slight chance of showers/storms for the weekend in some ensemble members that tend to occur in scenarios with a reduced intrusion of the ridge, highs were nudged lower relative to the NBM initialization, but still at or slightly above the 50th percentile. This puts highs Friday-Saturday in the mid to upper 90s with temperatures around 100 possible in Southeast Missouri. && .AVIATION... Issued at 625 PM CDT Sun Jul 17 2022 Showers and thunderstorms are moving through the Quad State region this evening. Clusters of storms in a very disorganized line will provide for a few hours in which thunder is most likely at each terminal. Thunder cannot be ruled out completely overnight or with potential new convection in the morning in Western Kentucky but is left out of the TAF due to low probability. Vsby will drop with thunderstorms and heavy rain, and will likely remain somewhat reduced overnight as fog forms. IFR cigs move in behind the main storm line, especially for KEVV/KOWB, while other sites may only drop to MVFR. Aside from thunderstorm gusts, winds will be light, shifting from southwesterly to northwesterly. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...RST LONG TERM...ATL AVIATION...ATL
Hazardous weather outlook, Jul 17, 5:23 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 523 PM CDT Sun Jul 17 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-182230- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 523 PM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a chance for a few strong to locally severe thunderstorms across the area through tonight. The best chance should be this evening. Damaging wind is the most likely hazard. Hail up to or slightly greater than 1 inch is possible. A brief tornado or two may occur, and produce narrow paths of wind damage similar to any straight line wind damage. Locally heavy rain is possible through tonight. While most of the area will benefit from the heavier rainfall, isolated instances of minor flooding cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Peak heat index values of near 105 degrees are possible Tuesday in southeast Missouri, and heat index readings of 105 to 110 degrees are likely on Wednesday across the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening.
In the hours before
Local storm report, Jul 17, 7:21 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 1 S VAN BUREN 37.00N 91.01W
07/17/2022 CARTER MO EMERGENCY MNGR
ROOF DAMAGE TO A BUSINESS IN VAN BUREN.
&&
ATLSpecial weather statement, Jul 17, 7:24 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
724 PM CDT Sun Jul 17 2022
MOZ100-107>109-180115-
Butler MO-Carter MO-Wayne MO-Ripley MO-
724 PM CDT Sun Jul 17 2022
...Strong thunderstorms will impact portions of southeastern Carter,
Ripley, Wayne and Butler Counties through 815 PM CDT...
At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sam A. Baker State Park to 6 miles west of
Budapest to 6 miles southeast of Alton. Movement was southeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Budapest around 730 PM CDT.
Doniphan around 735 PM CDT.
Other locations in the path of these storms include Oxly,
Fairdealing, Naylor, Shook, Neelyville, Lake Wappapello State Park
and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Lake Wappappello, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3674 9112 3682 9086 3727 9064 3727 9055
3732 9055 3732 9049 3699 9022 3650 9046
3650 9113
TIME...MOT...LOC 0022Z 321DEG 30KT 3723 9059 3677 9082 3662 9133
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SMITHLocal storm report, Jul 17, 7:38 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST 8 NE BARDLEY 36.77N 91.01W
07/17/2022 M54 MPH RIPLEY MO PUBLIC
54MPH GUST WITH A VIEWERS WEATHER STATION
14.5 MILES NW OF DONIPHAN IN RIPLEY COUNTY
WITH THE GUST FRONT. REPORT RELAYED BY
KVFS-12.
&&
K. SMITHSpecial weather statement, Jul 17, 8:11 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
811 PM CDT Sun Jul 17 2022
MOZ100-108>110-180200-
Butler MO-Stoddard MO-Wayne MO-Ripley MO-
811 PM CDT Sun Jul 17 2022
...Strong thunderstorms will impact portions of southeastern Ripley,
southeastern Wayne, southwestern Stoddard and eastern Butler Counties
through 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Wappapello State Park to near Poplar
Bluff to near Naylor. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Fisk around 825 PM CDT.
Puxico around 830 PM CDT.
Other locations in the path of these storms include Dudley, Qulin and
Bernie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3650 9056 3654 9069 3664 9014 3689 9025
3699 9024 3694 9001 3663 8995 3663 9015
3660 9018 3655 9018 3654 9021 3650 9022
TIME...MOT...LOC 0111Z 284DEG 23KT 3698 9032 3674 9035 3655 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SMITHSpecial weather statement, Jul 17, 8:44 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
844 PM CDT Sun Jul 17 2022
ILZ081-084-085-088-MOZ076-180230-
Franklin IL-Jackson IL-Union IL-Williamson IL-Perry MO-
844 PM CDT Sun Jul 17 2022
...Strong thunderstorms will impact portions of northeastern Union,
western Williamson, Jackson, southwestern Franklin and southeastern
Perry Counties through 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to near Grand Tower. Movement was
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Grand Tower around 850 PM CDT.
Other locations in the path of these storms include Murphysboro,
Elkville, Carbondale, De Soto and Hurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3788 8901 3759 8904 3759 8948 3765 8956
3764 8973 3782 8971 3780 8967 3782 8968
3783 8966 3786 8966 3793 8961 3795 8931
TIME...MOT...LOC 0144Z 297DEG 19KT 3792 8955 3758 8950
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SMITHLocal storm report, Jul 17, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL PUXICO 36.95N 90.16W
07/17/2022 M1.00 INCH STODDARD MO FIRE DEPT/RESCUE
&&
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:24 PM CDT | Special Weather Statement | PAH | Butler, Ripley, Wayne | 51 min |
| Jul 17, 7:29 PM CDT | Areal Flood Advisory | PAH | Carter | 3 hr |
| Jul 17, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 42 min |
| Jul 17, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Stoddard, Wayne | 45 min |
| Jul 17, 8:11 PM CDT | Special Weather Statement | PAH | Butler | 49 min |
| Jul 17, 8:25 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley | 3 hr |
| Jul 17, 8:34 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, New Madrid, Perry, Scott, Stoddard, Wayne | 56 min |
| Jul 17, 8:59 PM CDT | Special Weather Statement | PAH | New Madrid | 46 min |
| Jul 17, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 52 min |
| Jul 17, 9:47 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 43 min |
| Jul 18, 1:55 PM CDT | Heat Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 4 more | 30 hr |
| Jul 17, 8:44 PM CDT | Special Weather Statement | PAH | Jackson | 46 min |
| Jul 17, 9:08 PM CDT | Special Weather Statement | PAH | Gallatin, Saline, Williamson | 52 min |
| Jul 17, 9:34 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union | 41 min |
| Jul 17, 9:36 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Saline, Williamson | 3 hr |
| Jul 17, 10:00 PM CDT | Special Weather Statement | PAH | Hardin, Pope | 45 min |
| Jul 17, 10:06 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 39 min |
| Jul 17, 10:19 PM CDT | Special Weather Statement | PAH | Hardin, Pope | 56 min |
| Jul 17, 10:39 PM CDT | Areal Flood Warning | PAH | Gallatin, Saline | 3 hr |
Nearby
Tornado Warnings in Illinois, 2022Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.